Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 128, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 24, 2004, 3:54 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 24, 2004, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, MS, Harrison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WUUS54 KLIX 242054 SVRNEW MSC045-047-242130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 355 PM CDT THU JUN 24 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...DIAMONDHEAD...BAY ST. LOUIS HARRISON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 430 PM CDT * AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DIAMONDHEAD...MOVING NORTHEAST AT 20 MPH. DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3038 8950 3025 8936 3049 8903 3065 8922 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:00 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 24, 11:00 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1100 AM CDT FRI JUN 24 2004 ...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST MISSISSIPPI AND EAST-CENTRAL LOUISIANA THROUGH TONIGHT... .DISCUSSION... MOSAIC RADAR IMAGERY CONTINUE TO SHOW A LARGE AREA OF RAIN FROM SOUTH CENTRAL MISSISSIPPI TO JUST SOUTH OF HOUSTON WITH A FEW THUNDERSTORMS ON THE LEADING EDGE...MORE NUMEROUS OVER GULF. THREE HOUR RAINFALL TOTALS...FROM 8 AM TO 11 AM...WERE UP TO 1.5 TO 1.8 INCHES NORTHWEST OF BATON ROUGE. THE MODERATE RAINFALL...HEAVY RAINFALL ON THE LEADING EDGE...HAS NOT CAUSED ANY WIDESPREAD FLOODING PROBLEMS YET. VISIBLE SATELLITE REVEALED A DENSE CANOPY OF CLOUDS OVER THE REST OF THE FORECAST AREA. WILL HAVE TO LOWER AFTERNOON HIGHS WITH THIS UPDATE PACKAGE. IN ADDITION...WILL CONTINUE FLOOD WATCH FOR NOW. && PRELIMINARY POINT NUMBERS... MCB 78 69 85 70 / 90 70 70 60 BTR 77 71 85 72 / + 70 80 60 MSY 83 73 87 73 / + 60 80 60 GPT 84 72 87 75 / + 60 80 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH LAZ034>040-046>050-056>70 THROUGH TONIGHT. MS...FLOOD WATCH MSZ068>071-077-080>082 THROUGH TONIGHT. LA AND MS COASTAL WATERS...NONE. && 18
Hazardous weather outlook, Jun 24, 1:20 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 120 PM CDT THU JUN 24 2004 LAZ034>038-046>050-056-MSZ068>070-251200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE- LIVINGSTON-PIKE-POINTE COUPEE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE- WEST FELICIANA-WILKINSON- 120 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... .FLOODING... A FLOOD WATCH IS IN EFFECT FOR POTENTIAL RAINFALL ACCUMULATIONS BETWEEN TWO AND FOUR INCHES WITH LOCALLY HIGHER AMOUNTS TO SIX INCHES. .THUNDERSTORMS... SCATTERED THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS OF 40 TO 50 MPH...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING THIS AFTERNOON. A FEW STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE REMAINS A CHANCE THAT HEAVY RAINS WILL PERSIST THROUGH FRIDAY. THE MAIN WEATHER PATTERN WILL CHANGE SLOWLY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. THE PRIMARY RESPONSE WILL BE FOR FLOOD MONITORING AND NOTIFICATION. PROMPTLY RELAY ANY OBSERVED OR REPORTED STORM DAMAGE...FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. LAZ039-040-057>070-MSZ071-077-080>082-251200- HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER LAFOURCHE- LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS- PEARL RIVER-ST CHARLES-ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON- 120 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINS WITH RATES 2 TO 3 INCHES PER HOUR. A FEW STORMS MAY BECOME SEVERE. .MARINE... WATERSPOUT DEVELOPMENT IS POSSIBLE IN THE NEAR COASTAL WATERS THROUGH 3 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A BETTER THAN AVERAGE CHANCE AT THUNDERSTORM FRIDAY. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. PROMPTLY RELAY OF ANY OBSERVED OR REPORTED FLOODING OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.